MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER 4F RADIOLOGY (DL) (W/ HYDRO-GLIDE INSERTION STYLET); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER 4F RADIOLOGY (DL) (W/ HYDRO-GLIDE INSERTION STYLET); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported patient began having leaking of clear fluid from sternum on sunday night per report.Dressings were needing to be changed q2-6 hours because they were becoming saturated.It was thought to potentially be peritoneal fluid coming up through the diaphragm per cvs, and bedside was told by staff md to elevate patient to see if gravity assisted in decreasing the amount of drainage.It was also speculated by md whether or not it was jp fluid and to strip the chest tubes really well.A pico dressing was applied by cvs on tuesday nov 5 at approx 1400.By 1600 there was an area of drainage the approximate size of a toonie.By 1900 50% of the pico dressing was saturated.By the time i came back the next morning the dressing was fully saturated and had been leaking out of dressing and soaking the patient's bed.On rounds said i was concerned about the status of the patient's ra line because the fluid coming out from the sternal wound was clear, not yellow like pd fluid, or serosang like jp fluid, and the sternal wound was otherwise intact.All medications were moved from the ra line to the picc line.Cvl chasers were run at the minimum rate required to keep the ra line from clotting.The pico was removed and a dry gauze was applied to the sternum to monitor output.The weight of the pico dressing was 86g and the estimated med delivery volume into that line would have been approx 122 ml since the pico was applied.Throughout the day, with the reduced volume running through the line, the sternal dressing remained clean and dry.The decision was made to remove the ra line, and upon removal by cvs, the catheter of the line was noted to have a large crack post insertion site.The patient was running high k, ca gluconate, milrinone, and dexmedetomidine in that line.The patient's skin was found to be ++ red and irritated/rashy by the end of the shift.It was cleaned thoroughly with soap and water.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split in the catheter was confirmed.The product returned for evaluation was one 4 fr d/l powerpicc sv catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue may occur due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed just distal of the 0 cm depth marker.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.Fracture edges which were rounded and polished due to repeated material wear.'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together.Overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).Repetitive kinking of the indwelling catheter appears to have contributed to the observed leak; however, the specific circumstances surrounding how kinking developed into a fracture within the catheter tubing were ultimately unknown.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.Environmental factors may have contributed to the fracture propagation on either side of the circumferential split.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported patient began having leaking of clear fluid from sternum on sunday night per report.Dressings were needing to be changed q2-6 hours because they were becoming saturated.It was thought to potentially be peritoneal fluid coming up through the diaphragm per cvs, and bedside was told by staff md to elevate patient to see if gravity assisted in decreasing the amount of drainage.It was also speculated by md whether or not it was jp fluid and to strip the chest tubes really well.A pico dressing was applied by cvs on tuesday nov 5 at approx 1400.By 1600, there was an area of drainage the approximate size of a toonie.By 1900, 50% of the pico dressing was saturated.By the time i came back the next morning the dressing was fully saturated and had been leaking out of dressing and soaking the patient's bed.On rounds said i was concerned about the status of the patient's ra line because the fluid coming out from the sternal wound was clear, not yellow like pd fluid, or serosang like jp fluid, and the sternal wound was otherwise intact.All medications were moved from the ra line to the picc line.Cvl chasers were run at the minimum rate required to keep the ra line from clotting.The pico was removed and a dry gauze was applied to the sternum to monitor output.The weight of the pico dressing was 86g and the estimated med delivery volume into that line would have been approx 122ml since the pico was applied.Throughout the day, with the reduced volume running through the line, the sternal dressing remained clean and dry.The decision was made to remove the ra line, and upon removal by cvs, the catheter of the line was noted to have a large crack post insertion site.The patient was running high k, ca gluconate, milrinone, and dexmedetomidine in that line.The patient's skin was found to be ++ red and irritated/rashy by the end of the shift.It was cleaned thoroughly with soap and water.No other information was provided.

Brand Name
POWERPICC SV CATHETER 4F RADIOLOGY (DL) (W/ HYDRO-GLIDE INSERTION STYLET)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20899377
Report Number3006260740-2024-07353
Device Sequence Number21084125
Product Code LJS
UDI-Device Identifier00801741027864
UDI-Public(01)00801741027864(11)240628(17)270930(10)REJS2003
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3274355
Device Lot NumberREJS2003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown